MAUDE Adverse Event Report: XTANT MEDICAL FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

XTANT MEDICAL FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0042
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional assessments could not be performed due to the implants not being available to be returned for complaint assessment.The threading of a system pedicle screw and cap could be damaged if excessive force was applied to the threaded interface.It may be possible to apply excessive force to the threaded interface that would damage threading if the system rod was not adequately contoured or if it were not appropriately reduced.If a system rod was not adequately contoured or appropriately reduced, it may prevent the cap from threading into the cup of the system pedicle screw as intended.The complainant was unable to confirm if the system rod was a contributing factor to threading damage and added, "i cannot say whether a system rod prevented the locking cap from engaging, it may have played a part or it may not." the root cause of this complaint cannot be reliably determined.The complaint investigation suggests the possibility that the system rod was not adequately contoured or not appropriately reduced prior to final tightening of the cap.
 
Event or Problem Description
The company received notification on 10/09/2020 from a foreign distributor that reported a product complaint that occurred during a surgical procedure on (b)(6) 2020.It was reported that two system final locking caps would not lock into the threading of two system pedicle screw.The complainant stated that, "it appears that the thread on the screw head and/or locking cap is damaged/faulty." there were no known patient complications or delay in treatment.The procedure was successfully completed, the complaint pedicle screw and caps were removed and replaced without incident.The following reports are associated with this submission: 3005031160-2020-00029, 3005031160-2020-00030, 3005031160-2020-00031.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key10802876
Report Number3005031160-2020-00025
Device Sequence Number14191496
Product Code MNH
UDI-Device IdentifierM697X02200421
UDI-PublicM697X02200421
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K120832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0042
Device Lot Number13267
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR